Jump to content
Important Survey - Please Participate ×

Valium Taper


[Co...]

Recommended Posts

Hi....am struggling to know how to get involved in this site....I started an introduction back in June but did not get

any responses.I am not good at computers and WD has definitely affected my cognitive abilities.

 

I was on 15 mg of Zopiclone and crossed over to Valium as per Ashton. I am currently down to 2mg Valium and holding.

Am struggling with insomnia, depression and exhaustion. The Mornings are by far the worst part of the day.

I have not been able to work during my taper and am bed bound quite a lot of the time.

Have mainly been reading the success stories on here as beliving that recovery will happen is the most important thing

for me right now.

 

All best wishes to all

 

Corvo

 

Link to comment
Share on other sites

Hi....am struggling to know how to get involved in this site....I started an introduction back in June but did not get

any responses.I am not good at computers and WD has definitely affected my cognitive abilities.

 

I was on 15 mg of Zopiclone and crossed over to Valium as per Ashton. I am currently down to 2mg Valium and holding.

Am struggling with insomnia, depression and exhaustion. The Mornings are by far the worst part of the day.

I have not been able to work during my taper and am bed bound quite a lot of the time.

Have mainly been reading the success stories on here as beliving that recovery will happen is the most important thing

for me right now.

 

All best wishes to all

 

Corvo

What was your starting dose of Valium and how long did you hold after the crossover before starting to taper the V?  Knowing those 2 things will be a good start as to how to advise you. Sorry you've had it so rough.  :)--V

Link to comment
Share on other sites

I've had to do a real slow taper to avoid bad withdrawals. They're still bad, but not as bad as they could be. Yours sound like mine use to be, when I did a fast taper. This is my third taper. Since you're at 2mg, if it were me, I might try to stay there and just wait it out. I know its rough, but it won't last forever. But time is what it takes. Yes, it would be good to know what you started out with and how fast you are tapering.  ;)
Link to comment
Share on other sites

Hi Corvo!  Glad you joined the site.  You have most likely found it very helpful and reassuring since joining.  Per my experience I did a pretty slow taper (took about 1 year to get off 15mg of Valium).  To let you know, a LOT of us - myself included - had a rough time when getting down to 2mg twice per day.  I developed all types of digestive issues.  The doc thought I had diverticulitis but I didn't!!  I got quite angry at anyone for no reason.  Developed dry eyes and seemed to experience a poor eyeglass Rx in one eye only (but the prescription is OK).  Headaches, tight neck and face muscles and tinnitus happened too.  Other body aches and pains are there too along with the infamous and dreaded INSOMNIA (yuk).

 

Several of my symptoms were cyclical.  In that I mean they happened "by the clock".  For example, tinnitus occurred during the late afternoon and early evening, twitching/zappng legs happened mostly at bedtime or if I was exhausted, digestion issues occurred from wake up through late morning.  So, you can see any specific time of day is not unusual for any w/d symptoms.  I've seen that depression is also VERY common with our buddies.

 

Please try and stay positive and know you are healing.  It's a rough road as the vast majority of buddies will testify. Only a very small percentage w/d totally unscathed.  As for length of time needed to heal, everyone is very different.  Stay distracted, positive, and let any symptoms roll off your back for the foreseeable future. 

 

It's too bad the medical community didn't warn us, or sometimes now help us get slowly off, these drugs..... We will all be healed at some point!  Take care.

 

 

 

Link to comment
Share on other sites

I've had to do a real slow taper to avoid bad withdrawals. They're still bad, but not as bad as they could be. Yours sound like mine use to be, when I did a fast taper. This is my third taper. Since you're at 2mg, if it were me, I might try to stay there and just wait it out. I know its rough, but it won't last forever. But time is what it takes. Yes, it would be good to know what you started out with and how fast you are tapering.  ;)

      Thank you for getting back to me ....I crossed over from 11.25 mg of Zopiclone to 7.5 mg Valium in May this year.

I have been cutting at just over 10% per month but things have been complicated by a cold turkey I did off Effexor in 2015....never been well

since that......I think you are right that I should just tough it out waiting at 2 mg....I have an urge to updose but there is no guarantee that would

work . The crossover from Zopiclone was not easy but I was getting interdose WDs with them. I have heard that tapering can get a bit harder when one gets down to the last few mg s........All the best to you ...Corvo

Link to comment
Share on other sites

I've had to do a real slow taper to avoid bad withdrawals. They're still bad, but not as bad as they could be. Yours sound like mine use to be, when I did a fast taper. This is my third taper. Since you're at 2mg, if it were me, I might try to stay there and just wait it out. I know its rough, but it won't last forever. But time is what it takes. Yes, it would be good to know what you started out with and how fast you are tapering.  ;)

      Thank you for getting back to me ....I crossed over from 11.25 mg of Zopiclone to 7.5 mg Valium in May this year.

I have been cutting at just over 10% per month but things have been complicated by a cold turkey I did off Effexor in 2015....never been well

since that......I think you are right that I should just tough it out waiting at 2 mg....I have an urge to updose but there is no guarantee that would

work . The crossover from Zopiclone was not easy but I was getting interdose WDs with them. I have heard that tapering can get a bit harder when one gets down to the last few mg s........All the best to you ...Corvo

Link to comment
Share on other sites

Hi Corvo!  Glad you joined the site.  You have most likely found it very helpful and reassuring since joining.  Per my experience I did a pretty slow taper (took about 1 year to get off 15mg of Valium).  To let you know, a LOT of us - myself included - had a rough time when getting down to 2mg twice per day.  I developed all types of digestive issues.  The doc thought I had diverticulitis but I didn't!!  I got quite angry at anyone for no reason.  Developed dry eyes and seemed to experience a poor eyeglass Rx in one eye only (but the prescription is OK).  Headaches, tight neck and face muscles and tinnitus happened too.  Other body aches and pains are there too along with the infamous and dreaded INSOMNIA (yuk).

 

Several of my symptoms were cyclical.  In that I mean they happened "by the clock".  For example, tinnitus occurred during the late afternoon and early evening, twitching/zappng legs happened mostly at bedtime or if I was exhausted, digestion issues occurred from wake up through late morning.  So, you can see any specific time of day is not unusual for any w/d symptoms.  I've seen that depression is also VERY common with our buddies.

 

Please try and stay positive and know you are healing.  It's a rough road as the vast majority of buddies will testify. Only a very small percentage w/d totally unscathed.  As for length of time needed to heal, everyone is very different.  Stay distracted, positive, and let any symptoms roll off your back for the foreseeable future. 

 

It's too bad the medical community didn't warn us, or sometimes now help us get slowly off, these drugs..... We will all be healed at some point!  Take care.

Thank you Jeanermouse  ...and so many congrats on being Benzo Free.....Yes I have found it a lot tougher being down to 2mg a day.I find the mornings very hard ...difficult to face the world. You are right to stay distracted and positive is the way but at the moment I find even watching a film difficult to follow......I am planning to go very slowly on the last 2 mg...perhaps only 10% per month.  All the very best to you..How are you doing now free ? Hope you are healing nicely.
Link to comment
Share on other sites

Hi....am struggling to know how to get involved in this site....I started an introduction back in June but did not get

any responses.I am not good at computers and WD has definitely affected my cognitive abilities.

 

I was on 15 mg of Zopiclone and crossed over to Valium as per Ashton. I am currently down to 2mg Valium and holding.

Am struggling with insomnia, depression and exhaustion. The Mornings are by far the worst part of the day.

I have not been able to work during my taper and am bed bound quite a lot of the time.

Have mainly been reading the success stories on here as beliving that recovery will happen is the most important thing

for me right now.

 

All best wishes to all

 

Corvo

What was your starting dose of Valium and how long did you hold after the crossover before starting to taper the V?  Knowing those 2 things will be a good start as to how to advise you. Sorry you've had it so rough.  :)--V

 

 

Thanks V.......I crossed over from 7.5mg Zopiclone to 5mg Valium in May and held for a month before reducing to 4.5mg....have tapered at a bit more than 10% per month....I think my situation was made a lot more difficult by a CT of Effexor in March 2015 and a brush with Lyrica for a couple of months at the beginning of the year..nasty stuff ...am not even sure why I was given it.

Link to comment
Share on other sites

×
×
  • Create New...